Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 8, NWS Corpus Christi, TX

March 4, 201315 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 4, 2013, 1:58 AM CST for 15 counties in Texas. It took effect at Mar 5, 2013, 8:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 1:58 AM CST (07:58 UTC)
In effect from
Mar 5, 2013, 8:00 AM CST
Expired
Mar 5, 2013, 6:00 PM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2381 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS84 KCRP 040758
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 AM CST MON MAR 4 2013

...RED FLAG WARNING FOR THE SOUTHERN COASTAL BEND TODAY AND ALL OF
SOUTH TEXAS ON TUESDAY...

.STRONG SOUTHERLY WIND WILL DEVELOP ACROSS THE SOUTHERN COASTAL
BEND LATE THIS MORNING IN RESPONSE TO MIXING OF LOW LEVEL JET
ALOFT AND LOW PRESSURE ACROSS THE SOUTHERN PLAINS. DRY FUELS AND
LOW RELATIVE HUMIDITY IN COMBINATION WITH THE GUSTY WIND WILL
CREATE A CRITICAL FIRE DANGER ACROSS THE SOUTHERN COASTAL BEND
TODAY. A COLD FRONT IS FORECAST TO BLAST INTO THE REGION TUESDAY
MORNING. IN THE WAKE OF THE COLD FRONT GUSTY NORTH WIND AND A DRY
AIRMASS WILL OVERSPREAD THE AREA. THESE CONDITIONS IN COMBINATION
WITH DRY AND CURED FUELS WILL LEAD TO CRITICAL FIRE DANGER ACROSS
ALL OF SOUTH TEXAS ON TUESDAY.

TXZ241>244-041800-
/O.UPG.KCRP.FW.A.0004.130305T1500Z-130306T0200Z/
/O.NEW.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
/O.NEW.KCRP.FW.W.0007.130304T1600Z-130305T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
158 AM CST MON MAR 4 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG AND GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY FOR THE SOUTHERN COASTAL BEND...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR
STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM
9 AM TO 6 PM CST TUESDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING LATE THIS
  MORNING AND ENDING EARLY THIS EVENING. CRITICAL FIRE WEATHER
  CONDITIONS WILL REDEVELOP TUESDAY MORNING BEHIND A COLD FRONT
  AND PERSIST THROUGH EARLY TUESDAY EVENING.

* WIND...SOUTH WIND SUSTAINED 15 TO 25 MPH TODAY WITH GUSTS TO 35
  MPH. NORTH WIND SUSTAINED 20 TO 30 MPH TUESDAY WITH GUSTS TO 40
  MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 PERCENT
  TODAY AND TUESDAY.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE WITH
ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

TXZ229>234-239-240-245>247-041800-
/O.UPG.KCRP.FW.A.0004.130305T1500Z-130306T0200Z/
/O.NEW.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
158 AM CST MON MAR 4 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR
STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING TUESDAY
  MORNING BEHIND A COLD FRONT AND PERSISTING THROUGH EARLY
  TUESDAY EVENING.

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE WITH
ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

JR
6 follow-up statements
243 
WWUS84 KCRP 041800
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1200 PM CST MON MAR 4 2013

...RED FLAG WARNING FOR THE SOUTHERN COASTAL BEND TODAY AND ALL
OF SOUTH TEXAS ON TUESDAY...

.STRONG SOUTH WIND WILL PERSIST ACROSS THE SOUTHERN COASTAL BEND
THIS AFTERNOON IN RESPONSE TO MIXING OF STRONGER WIND FROM ALOFT
AND LOW PRESSURE ACROSS THE SOUTHERN PLAINS. DRY FUELS AND LOW
RELATIVE HUMIDITY IN COMBINATION WITH THE GUSTY WIND WILL CREATE A
CRITICAL FIRE DANGER ACROSS THE SOUTHERN COASTAL BEND TODAY. A
COLD FRONT IS FORECAST TO BLAST INTO THE REGION TUESDAY MORNING.
IN THE WAKE OF THE COLD FRONT GUSTY NORTH WIND AND A DRY AIRMASS
WILL OVERSPREAD THE AREA. THESE CONDITIONS IN COMBINATION WITH DRY
AND CURED FUELS WILL LEAD TO CRITICAL FIRE DANGER ACROSS ALL OF
SOUTH TEXAS ON TUESDAY.

TXZ241>244-050200-
/O.CON.KCRP.FW.W.0007.000000T0000Z-130305T0000Z/
/O.CON.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
1200 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG AND GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR
THE SOUTHERN COASTAL BEND...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY FOR STRONG AND GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY FOR THE SOUTHERN COASTAL BEND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM
9 AM TO 6 PM CST TUESDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS UNTIL EARLY THIS
  EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP TUESDAY
  MORNING BEHIND A COLD FRONT AND PERSIST THROUGH EARLY TUESDAY
  EVENING.

* WIND...SOUTH WIND SUSTAINED 15 TO 25 MPH TODAY WITH GUSTS TO
  35 MPH. NORTH WIND SUSTAINED 20 TO 30 MPH TUESDAY WITH GUSTS 
  TO 40 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 
  PERCENT TODAY AND TUESDAY. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

TXZ229>234-239-240-245>247-050200-
/O.CON.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
1200 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY FOR STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF SOUTH TEXAS...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS DEVELOPING TUESDAY 
  MORNING BEHIND A COLD FRONT AND PERSISTING THROUGH EARLY 
  TUESDAY EVENING. 

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 
  PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

87
692 
WWUS84 KCRP 050008
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 PM CST MON MAR 4 2013

...RED FLAG WARNING FOR ALL OF SOUTH TEXAS ON TUESDAY...

.A COLD FRONT IS FORECAST TO MOVE INTO SOUTH TEXAS ON TUESDAY
MORNING. IN THE WAKE OF THE COLD FRONT...GUSTY NORTH WIND AND A
DRY AIRMASS WILL OVERSPREAD THE AREA. THESE CONDITIONS IN
COMBINATION WITH DRY AND CURED FUELS WILL LEAD TO CRITICAL FIRE
DANGER ACROSS ALL OF SOUTH TEXAS ON TUESDAY.

TXZ241>244-051200-
/O.EXP.KCRP.FW.W.0007.000000T0000Z-130305T0000Z/
/O.CON.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
608 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY FOR STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY
FOR THE SOUTHERN COASTAL BEND...
...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY SOUTH WINDS
AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN COASTAL BEND... 

* TIMING... CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP
  TUESDAY MORNING BEHIND A COLD FRONT AND PERSIST THROUGH EARLY
  TUESDAY EVENING.

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH TUESDAY WITH GUSTS TO
  40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 
  PERCENT ON TUESDAY.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

TXZ229>234-239-240-245>247-051200-
/O.CON.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
608 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY FOR STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF SOUTH TEXAS...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY
  MORNING BEHIND A COLD FRONT AND PERSIST THROUGH EARLY TUESDAY
  EVENING.

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 
  PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$
383 
WWUS84 KCRP 050445
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1045 PM CST MON MAR 4 2013

...RED FLAG WARNING FOR ALL OF SOUTH TEXAS ON TUESDAY...

.A COLD FRONT IS FORECAST TO MOVE INTO SOUTH TEXAS ON TUESDAY
MORNING. IN THE WAKE OF THE COLD FRONT...GUSTY NORTH WIND AND A
DRY AIRMASS WILL OVERSPREAD THE AREA. THESE CONDITIONS IN
COMBINATION WITH DRY AND CURED FUELS WILL LEAD TO CRITICAL FIRE
DANGER ACROSS ALL OF SOUTH TEXAS ON TUESDAY.

TXZ229>234-239>247-051200-
/O.CON.KCRP.FW.W.0008.130305T1500Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1045 PM CST MON MAR 4 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST
TUESDAY FOR STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF SOUTH TEXAS...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY 
  MORNING BEHIND A COLD FRONT AND PERSIST THROUGH EARLY TUESDAY 
  EVENING. 

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 20 AND 40 
  PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$
843 
WWUS84 KCRP 050840
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 AM CST TUE MAR 5 2013

...RED FLAG WARNING FOR ALL OF SOUTH TEXAS ON TUESDAY...

.A COLD FRONT IS FORECAST TO MOVE INTO SOUTH TEXAS THIS MORNING.
IN THE WAKE OF THE COLD FRONT...STRONG AND GUSTY NORTH WIND AND A
DRY AIRMASS WILL OVERSPREAD THE AREA. THESE CONDITIONS IN COMBINATION
WITH DRY AND CURED FUELS WILL LEAD TO AN EXTREME FIRE DANGER
ACROSS ALL OF SOUTH TEXAS ON TUESDAY.

TXZ229>234-239>247-051800-
/O.EXT.KCRP.FW.W.0008.130305T1400Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
240 AM CST TUE MAR 5 2013

...RED FLAG WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING FOR STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY ACROSS ALL OF SOUTH TEXAS...

* TIMING...DEVELOPING BETWEEN 8 AM AND 10 AM...AND PERSISTING
  THROUGH LATE AFTERNOON TO EARLY EVENING.

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 15 AND 30 PERCENT.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD 
  WILL OCCUR. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

JR
860 
WWUS84 KCRP 051745
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 AM CST TUE MAR 5 2013

...RED FLAG WARNING CONTINUES FOR SOUTH TEXAS TODAY...

.THE COLD FRONT HAS MOVED SOUTH OF THE REGION. STRONG AND GUSTY
NORTH WIND AND DRY ATMOSPHERIC CONDITIONS WILL CONTINUE OVER SOUTH
TEXAS. THESE CONDITIONS IN COMBINATION WITH DRY AND CURED FUELS
WILL MAINTAIN AN EXTREME FIRE DANGER CONDITION ACROSS ALL OF
SOUTH TEXAS THROUGH THIS AFTERNOON.

TXZ229>234-239>247-060000-
/O.CON.KCRP.FW.W.0008.000000T0000Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1145 AM CST TUE MAR 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG AND GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY ACROSS
ALL OF SOUTH TEXAS...

* TIMING...EXTREME FIRE DANGER CONDITION TO PERSIST UNTIL EARLY
  EVENING.

* WIND...NORTH WIND SUSTAINED 20 TO 30 MPH WITH GUSTS 40 TO 45
  MPH. WIND SPEEDS WILL DECREASE FROM WEST TO EAST DURING THE
  AFTERNOON.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 15 AND 30 PERCENT.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD 
  WILL OCCUR. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EXERCISE EXTREME CARE
WITH ANY ACTIVITIES THAT COULD INADVERTENTLY CAUSE A WILDFIRE.

&&

$$

87
275 
WWUS84 KCRP 060006
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CST TUE MAR 5 2013

...RED FLAG WARNING HAS EXPIRED...

.WINDS WILL CONTINUE TO DIMINISH THIS EVENING ACROSS SOUTH TEXAS.
RELATIVE HUMIDITY VALUES WILL IMPROVE AS WELL DURING THE EVENING
HOURS. 

TXZ229>234-239>247-060115-
/O.EXP.KCRP.FW.W.0008.000000T0000Z-130306T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
606 PM CST TUE MAR 5 2013

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

NORTHERLY WINDS WILL CONTINUE TO WEAKEN OVER INLAND LOCATIONS THIS
EVENING. AS A RESULT...THE RED FLAG WARNING HAS EXPIRED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 10:57 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 3, 10:57 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 PM CST SUN MAR 3 2013

.DISCUSSION...UPDATED FOR 06Z AVIATION.

&&

.AVIATION...SIMILAR THINKING EXISTS WITH REGARD TO 06Z TAFS.
DESPITE WINDS REMAINING ELEVATED ATTM...STILL THINK WINDS MAY
BECOME LIGHT ENOUGH FOR LLWS AT ALI/VCT WITH CRP A LITTLE MORE
QUESTIONABLE AS WINDS COULD STAY UP A BIT. BY 15Z/16Z...STRONG
SOUTHERLY WINDS WILL DEVELOP IN RESPONSE TO A DISTURBANCE MOVING
ACROSS THE PLAINS. STRONGEST WINDS EXPECTED A THE ALI/CRP/VCT
SITES. GUSTS COULD EXCEED 30 KNOTS AT CRP AND APPROACH AWW
CRITERIA OF 35 KNOTS DURING THE AFTERNOON. HOWEVER...WILL NOT
FORECAST WINDS THAT HIGH JUST YET. STRONG GUSTS SHOULD SUBSIDE
AFTER 01Z BUT WINDS WILL REMAIN AOA 15 KNOTS. VFR FORECAST
CONTINUES.

&&

.PREV DISCUSSION... /ISSUED 954 PM CST SUN MAR 3 2013/

DISCUSSION...UPDATED MARINE FORECAST TO INCLUDE SMALL CRAFT
ADVISORIES FOR ALL BUT THE NORTHERN BAYS FOR TONIGHT. STRONG LOW
LVL JET ALREADY DEVELOPING AND RESULTING IN GUSTY WINDS OF
20-25KTS IN THE SOUTHERN BAYS AND OFFSHORE BUOY. WINDS STILL IN
BREEZY CATEGORY IN THE LAREDO AREA BUT SHOULD SUBSIDE AS
DECOUPLING OCCURS DUE TO RADIATIONAL COOLING UNDER CLEAR SKIES.
LOWS SHOULD DIP INTO THE MID 50S MOST LOCATIONS TONIGHT EXCEPT
IMMEDIATE COAST.  REMAINDER OF FORECAST ON TRACK FOR TONIGHT. NO
OTHER CHANGES.

PREV DISCUSSION... /ISSUED 545 PM CST SUN MAR 3 2013/

DISCUSSION...UPDATED FOR 00Z AVIATION.

AVIATION...VFR FORECAST ANTICIPATED AT ALL SOUTH TEXAS TERMINALS
OVER THE NEXT 24 HOURS. GUSTY S/SSE WINDS WILL SUBSIDE BY 01Z WITH
SPEEDS AROUND 10 TO 15 KNOTS THROUGH THE NIGHT. COULD SEE LLWS
ISSUES INCREASE AFTER 09Z AS AS 40 TO 45 KNOT LLJ TRANSLATES
ACROSS THE AREA. HAVE RETAINED MENTION OF LLWS AT ALI/VCT/CRP.
STRONGER WINDS WILL DEVELOP ON MONDAY AS LEE SIDE TROUGH DEEPENS.
WINDS WILL GUSTS BETWEEN 25 AND 30 KNOTS AT ALI/VCT/CRP BEGINNING
AROUND 15Z/16Z AND PERSIST INTO THE AFTERNOON.

PREV DISCUSSION... /ISSUED 345 PM CST SUN MAR 3 2013/

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...UPPER LEVEL
DISTURBANCES CURRENTLY JUST EAST OF THE WEST COAST (WATER VAPOR
IMAGERY/STREAMLINE DATA) PROGD TO ENTER THE CNTRL CONUS EARLY
MONDAY THEN MERGE INTO A STG UPPER LOW WITH AXIS MOVG EAST OF THE
PLAINS BY EARLY TUESDAY. IN RESPONSE...INCREASING ONSHORE FLOW
OVER THE CWA/MSA WITH STG WIND AT 925MB OVERNIGHT. VERTICAL MIXING
MONDAY WL CONTRIBUTE TO BREEZY/WINDY SOUTH WIND MONDAY AFTN
PRIMARILY OVER THE ERN CWA. OWING TO SOUTH WIND COMPONENT...DRY
ATMOSPHERIC CONDITIONS WL PREVAIL. THE COMBINATION OF DRY
AIR/SOUTH WIND WL CONTRIBUTE TO HOT CONDITIONS OVER THE WRN CWA
WITH READINGS IN THE LOWER 90S OVER THE FAR WEST. AS THE FOREGOING
UPPER SYSTEM MOVES EAST...THE GFS/NAM PROG A FRONT TO APPROACH THE
NRN CWA MONDAY NIGHT WITH THE GFS SLIGHTLY FASTER THAN THE NAM.
THE PSN OF THE UPPER SYSTEM SUGGEST A SLOWER TIMING OF THE FRONT
AND THUS MORE CONFIDENT IN THE SLOWER NAM.

MARINE...VERTICAL MIXING OF THE INCREASING MOMENTUM ALOFT
(30-40KT FROM NAM 925MB AT 12Z MONDAY) MENTIONED ABOVE WL
CONTRIBUTE TO SCA CONDITIONS OVER THE COASTAL WATERS OVERNIGHT
WHEN CONSIDERING NAM 0-1KM LAPSE RATES/MODIS SST VALUES.
ANTICIPATE THAT LIMITED VERTICAL MIXING WL RESULT IN SCEC OVER THE
BAYS TONIGHT. SCA CONDITIONS EXPECTED AREAWIDE BY MONDAY MID
MORNING. ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS FOR
THE PERIOD BEGINNING TONIGHT...AND FOR THE BAY WATERS BEGINNING
14Z MONDAY. EXTENDED SCA ONLY TO 00Z TUESDAY OWING TO UNCERTAINTY
REGARDING SCA OVER THE BAYS BY THEN.

FIRE WEATHER...THE COMBINATION OF BREEZY/WINDY CONDITIONS AND
RELATIVE HUMIDITY VALUES WARRANTS AN ELEVATED FIRE DANGER CONDITION
OVER PORTIONS OF THE COASTAL BEND FOR MONDAY AFTN.

LONG TERM (TUESDAY THROUGH SATURDAY)...COLD FRONT WILL BE MOVING
THROUGH THE FORECAST AREA AT THE BEGINNING OF THIS LONG TERM PERIOD.
AT THIS TIME EXPECT IT TO BE ALONG THE COAST BY AROUND 15Z. HIGH
PRESSURE BUILDS QUICKLY BEHIND THE FRONT INCREASING WINDS TO 20 TO
30 MPH LEADING TO A FIRE WEATHER RISK. WILL HOLD ON TO THE FIRE
WEATHER WATCH FOR NOW...BUT AN UPGRADE TO RED FLAG WARNING IS
POSSIBLE TOMORROW. THE RIDGE WILL THEN PROGRESS EASTWARD BY
WEDNESDAY WHEN THE RIDGE AXIS PASSES OVER THE FORECAST AREA. ONSHORE
FLOW SHOULD DEVELOP WEDNESDAY NIGHT. THIS FLOW LOOKS TO BE MORE
EFFICIENT AT INCREASING MOISTURE ACROSS THE AREA THAN ANYTHING WE/VE
SEEN FOR THE PAST COUPLE OF WEEKS. SOME POTENTIAL THAT WE COULD
START SEEING SOME STREAMER TYPE SHOWERS BY LATE IN THE WORK WEEK.
THINGS ARE LOOKING SOMEWHAT PROMISING FOR SOME MORE ACTIVE WEATHER
NEXT WEEKEND. MODELS STILL HAVE NOT REALLY DECIDED ON A
SOLUTION...BUT GENERAL IDEA IS THAT LOW PRESSURE DEVELOPS OVER
MOUNTAINS OF NORTHERN MEXICO AND SHIFTS EASTWARD OVER CENTRAL OR
SOUTH TEXAS BY SUNDAY. WITH ANOTHER LOW PRESSURE CENTER FARTHER TO
THE NORTH...WOULD EXPECT A COLD FRONT TO MOVE THROUGH THE AREA LATE
IN THE FORECAST PERIOD. AFTER A FEW DAYS OF MOISTURE ADVECTING INTO
THE AREA...WE SHOULD HAVE SOME HOPE AT PRECIP. GOING TO HOLD WITH
JUST 20 POPS FOR NOW UNTIL THINGS GET MORE CLEAR.

AS FAR AS TEMPERATURES...NOTHING TOO OUT OF THE ORDINARY.  AFTER THE
WARMTH ON MONDAY TEMPERATURES SHOULD BE AROUND 15 TO 20 DEGREES
COOLER ON TUESDAY BEHIND THE FRONT. TUESDAY NIGHT AND WEDNESDAY LOOK
COOL...BUT THEN TEMPS MODERATE FOR THE REMAINDER OF THE WEEK AND WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    58  84  60  74  42  /   0   0   0  10   0
VICTORIA          54  78  57  69  37  /   0   0   0  10   0
LAREDO            55  93  54  75  47  /   0   0   0   0   0
ALICE             53  90  55  74  41  /   0   0   0  10   0
ROCKPORT          60  73  61  70  44  /   0   0   0  10   0
COTULLA           51  91  51  72  40  /   0   0   0   0   0
KINGSVILLE        54  88  59  74  39  /   0   0   0  10   0
NAVY CORPUS       61  76  62  73  48  /   0   0   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
     GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
     WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

&&

TB/78...AVIATION
Hazardous weather outlook, Mar 3, 5:14 AM CST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CST SUN MAR 3 2013

TXZ229>234-239>247-041200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
514 AM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FOR MOST OF SOUTH
TEXAS TODAY. A FEW LOCATIONS MAY EXPERIENCE RED FLAG CONDITIONS
FOR 1 TO 3 HOURS...MAINLY NEAR THE RIO GRANDE AND OVER THE
SOUTHEASTERN PORTIONS OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE COASTAL
BEND...WITH RED FLAG CONDITIONS POSSIBLE FOR AN HOUR OR TWO OVER
THE SOUTHERN COASTAL COUNTIES. CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR TUESDAY IN THE WAKE OF A COLD FRONTAL PASSAGE. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-041200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
514 AM CST SUN MAR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE GULF WATERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY MONDAY THROUGH EARLY
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/RH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:58 AM CSTRed Flag WarningCRPJim Wells, Kleberg, Nueces, San Patricio16 hr
Mar 4, 2:16 AM CSTSmall Craft AdvisoryCRP20 hr
Mar 4, 2:16 AM CSTSmall Craft AdvisoryCRP40 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.